Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 10, 2018, 6:33 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2018, 6:33 PM CDT (23:33 UTC)
- Expired
- May 10, 2018, 7:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
503
WUUS53 KILX 102333
SVRILX
ILC101-159-110015-
/O.NEW.KILX.SV.W.0015.180510T2333Z-180511T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
633 PM CDT THU MAY 10 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Lawrence County in southeastern Illinois...
Southeastern Richland County in southeastern Illinois...
* Until 715 PM CDT
* At 633 PM CDT, a severe thunderstorm was located over Parkersburg,
or 10 miles south of Olney, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Parkersburg, Calhoun, Berryville, Helena and Mount Carmel Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3869 8809 3869 8770 3857 8773 3857 8815
TIME...MOT...LOC 2333Z 291DEG 14KT 3858 8805
HAIL...1.00IN
WIND...60MPH
$$
Barker2 follow-up statements
476
WWUS53 KILX 102349
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
649 PM CDT THU MAY 10 2018
ILC101-159-110015-
/O.CON.KILX.SV.W.0015.000000T0000Z-180511T0015Z/
Lawrence-Richland-
649 PM CDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHWESTERN LAWRENCE AND SOUTHEASTERN RICHLAND COUNTIES...
At 649 PM CDT, a severe thunderstorm was located near West Salem, or
12 miles southeast of Olney, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Berryville, Helena and Mount Carmel Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3862 8800 3864 8771 3857 8773 3857 8805
TIME...MOT...LOC 2349Z 284DEG 13KT 3856 8800
HAIL...1.00IN
WIND...60MPH
$$
Barker005
WWUS53 KILX 110008
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
708 PM CDT THU MAY 10 2018
ILC101-159-110018-
/O.EXP.KILX.SV.W.0015.000000T0000Z-180511T0015Z/
Lawrence-Richland-
708 PM CDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LAWRENCE AND
SOUTHEASTERN RICHLAND COUNTIES WILL EXPIRE AT 715 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3862 8800 3864 8771 3857 8773 3857 8805
TIME...MOT...LOC 0008Z 291DEG 14KT 3853 8792
$$
BarkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:00 PM CDT, 33 minutes earlier.
Area forecast discussion, May 10, 6:00 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 600 PM CDT Thu May 10 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 245 PM CDT Thu May 10 2018 Surface map this afternoon has a weak boundary moving through the region, with high pressure building in over the Northern Plains and south central Canada. This high pressure will bring the flow around to more easterly through the overnight hours, helping to weaken any progression of the boundary briefly. Two different waves are expected to move through the region in the overnight hours. One is SW of the region now, in Missouri on sat imagery. High res models streak a small area of precip south of I-72 before midnight. Have had to boost those pops from previous forecast as the wave materializes on radar. The second wave is progged to go across the northern portions of the state, and the latest models have pushed the pops a little further north than previously. Isolated showers may still straggle down to north of I-74 in the overnight, particularly after midnight. As the ridge axis slips to the east, flow comes around to more southerly tomorrow, reinforcing the developing baroclinic zone associated with the west/east oriented showers across the northern portions of the state and the Upper Midwest. This is setting up under zonal flow from the midlevels up to h5 and putting portions of the Midwest under a prolonged precip event. Most of the forecast is dominated by the precip to the north, with weak pops drifting down into Central IL with variations in the location of the front, largely impacted by mesoscale processes through at least Day 4. .LONG TERM...(Friday night through Thursday) ISSUED AT 245 PM CDT Thu May 10 2018 Precip returns to the forecast Friday night across the north, drifting south for Saturday. This pattern continues with the frontal boundary just to the north in parallel flow. This front provides a focus for waves moving out along the zonal flow aloft and produces plenty of rain for the Upper Midwest. For Central IL, that means several periods of low pops, particularly across the northern half of the state, with relatively low QPF. Per collaboration, the forecast QPF used was a blend with WPC Guidance for the region. Central IL remains on the warm side of the front throughout the forecast, with highs above seasonal normals...and well above south of I-74 from GBG to BMI. With the southerly flow south of the front, moisture feeding into the region along with the warmer temps will push the Heat Index into the upper 80s/lower 90s in the afternoon through day 6. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 600 PM CDT Thu May 10 2018 Storms firing along remnant boundary from south of Quincy to near Evansville early this evening. Convective-Allowing Models keep convection developing along the boaundary as it pushes northward. This should move scattered convection to near KSPI and KDEC by late evening. Covergae doesn't warrent a tempo or predominant group but will include a vicinity at both sites. Storms will likely diminish before reaching I-74 terminals. As high pressure ridging pushes east of the region Friday expect winds to become southerly. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...Barker
Hazardous weather outlook, May 10, 3:45 PM CDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 345 PM CDT Thu May 10 2018 ILZ027>031-036>038-040>048-053>057-063-112045- Cass-Champaign-Clark-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Moultrie-Peoria-Piatt- Schuyler-Stark-Tazewell-Vermilion-Woodford- 345 PM CDT Thu May 10 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Thunderstorm chances return to the area Friday night and Saturday. Some of those storms could become strong with hail and gusty winds. There will also be periodic chances of thunderstorms from Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ049>052-061-062-066>068-071>073-112045- Christian-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence- Morgan-Richland-Sangamon-Scott-Shelby- 345 PM CDT Thu May 10 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There will be periodic chances of thunderstorms from Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Shimon
In the hours before
Local storm report, May 10, 1:23 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
123 PM CDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 NNE CISCO 40.05N 88.70W
05/09/2018 PIATT IL PUBLIC
ROOF BLOWN OFF CONCRETE BARN.
&&
GEELHARTSpecial weather statement, May 10, 5:57 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Lincoln IL 557 PM CDT THU MAY 10 2018 ILZ071-102345- Clay- 557 PM CDT THU MAY 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY COUNTY UNTIL 645 PM CDT... At 556 PM CDT, Doppler radar was tracking a strong thunderstorm near Omega, or 9 miles east of Salem, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Flora, Clay City and Xenia. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3861 8870 3871 8869 3874 8836 3860 8836 TIME...MOT...LOC 2256Z 269DEG 19KT 3861 8878 Barker
Special weather statement, May 10, 6:26 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
626 PM CDT THU MAY 10 2018
ILZ072-073-110015-
Richland-Lawrence-
626 PM CDT THU MAY 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAWRENCE AND
SOUTHERN RICHLAND COUNTIES UNTIL 715 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkersburg, or 8 miles south of Olney, moving east at 10 mph. A
second thunderstorm was located 4 miles south of Noble moving east
at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Parkersburg, Calhoun, Schnell, Helena, Mount Carmel Airport,
Berryville and Billett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3858 8815 3860 8816 3861 8827 3868 8828
3869 8765 3857 8766 3857 8808
TIME...MOT...LOC 2325Z 269DEG 10KT 3861 8809
BarkerThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:16 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 44 min |
| May 9, 7:21 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Macon, Piatt | 39 min |
| May 9, 7:43 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 32 min |
| May 9, 8:14 PM CDT | Special Weather Statement | ILX | Moultrie | 46 min |
| May 9, 8:20 PM CDT | Areal Flood Advisory | ILX | Champaign | 3 hr |
| May 9, 8:24 PM CDT | Special Weather Statement | ILX | Douglas | 36 min |
| May 9, 8:31 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 44 min |
| May 9, 8:44 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 46 min |
| May 9, 8:48 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 42 min |
| May 9, 9:48 PM CDT | Special Weather Statement | ILX | Clark | 27 min |
| May 9, 10:22 PM CDT | Special Weather Statement | ILX | Crawford | 23 min |
| May 10, 5:57 PM CDT | Special Weather Statement | ILX | Clay | 48 min |
| May 10, 6:26 PM CDT | Special Weather Statement | ILX | Richland | 49 min |
| May 10, 6:56 PM CDT | Special Weather Statement | ILX | Clay | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.